Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 55, NWS Lincoln, IL

June 2, 2019Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Jun 2, 2019, 8:35 AM CDT for Clay County, Richland County, Illinois. It took effect at Jun 2, 2019, 1:00 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2019, 8:35 AM CDT (13:35 UTC)
In effect from
Jun 2, 2019, 1:00 PM CDT
Expired
Jun 3, 2019, 9:55 PM CDT
In force
33 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.42 ft at Jun 3, 2019, 9:00 AM CDT.

actionminormoderate152006/0206/0306/0406/05
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

904 
WGUS43 KILX 021335
FLWILX


Flood Warning
National Weather Service Lincoln IL
835 AM CDT Sun Jun 2 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-030335-
/O.NEW.KILX.FL.W.0055.190602T1800Z-190603T1800Z/
/CLAI2.1.ER.190602T1800Z.190603T0000Z.190603T1200Z.NO/
835 AM CDT Sun Jun 2 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From this afternoon until Monday afternoon.
* At 745 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.1 feet by early tomorrow morning.The river will 
  fall below flood stage by tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.9 Sun 8 AM    18.0   16.0   13.3


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
4 follow-up statements
795 
WGUS83 KILX 030155
FLSILX


Flood Statement
National Weather Service Lincoln IL
855 PM CDT Sun Jun 2 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-031555-
/O.EXT.KILX.FL.W.0055.000000T0000Z-190604T1000Z/
/CLAI2.1.ER.190602T1800Z.190603T1200Z.190604T0400Z.NO/
855 PM CDT Sun Jun 2 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late Monday night.
* At  845 PM Sunday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  18.2 Sun 9 PM    18.4   17.3   14.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

JRP
211 
WGUS83 KILX 031407
FLSILX


Flood Statement
National Weather Service Lincoln IL
907 AM CDT Mon Jun 3 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040407-
/O.EXT.KILX.FL.W.0055.000000T0000Z-190605T0130Z/
/CLAI2.1.ER.190602T1800Z.190603T1800Z.190604T1930Z.NO/
907 AM CDT Mon Jun 3 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  845 AM Monday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
  afternoon. The river will fall below flood stage tomorrow 
  afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.4 Mon 9 AM    18.3   16.0   12.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Ousley
359 
WGUS83 KILX 040111
FLSILX


Flood Statement
National Weather Service Lincoln IL
811 PM CDT Mon Jun 3 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040815-
/O.EXT.KILX.FL.W.0055.000000T0000Z-190604T0815Z/
/CLAI2.1.ER.190602T1800Z.190603T1515Z.190604T0215Z.NO/
811 PM CDT Mon Jun 3 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late tonight.
* At  745 PM Monday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.1 Mon 8 PM    15.2   12.9   11.3


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
603 
WGUS83 KILX 040255
FLSILX


Flood Statement
National Weather Service Lincoln IL
955 PM CDT Mon Jun 3 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-040325-
/O.CAN.KILX.FL.W.0055.000000T0000Z-190604T0815Z/
/CLAI2.1.ER.190602T1800Z.190603T1515Z.190604T0130Z.NO/
955 PM CDT Mon Jun 3 2019

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  945 PM Monday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  830 PM Monday.
* Forecast...The river will continue to fall to 15.2 feet by 
  Wednesday morning.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  17.9 Mon 10 PM   17.5   15.2   12.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

37

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:52 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 2, 6:52 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
652 AM CDT Sun Jun 2 2019

.SHORT TERM...(Today and tonight)
ISSUED AT 355 AM CDT Sun Jun 2 2019

Predawn surface analysis shows a cold front pushing se toward
I-70 with isolated convection over southern Ohio and southeast IN
into western KY. Canadian high pressure over Manitoba was ridging
southward into MN and near the NE/IA border. Mostly clear skies
prevailed over CWA early this morning with temperatures ranging
from 62 to 68 degrees. Dewpoints were in the upper 50s and lower
60s. Not much fog over central IL with 1.5-4 mile visibilities
over river valleys of Pontiac and LaSalle/Peru.

Delightful stretch of weather expected over the area today through
Monday night as Canadian high pressure strengthens as it settles
se into the Ohio river valley by Monday afternoon. Mostly sunny
skies overall today with winds becoming northerly at 8-14 mph and
some gusts to around 20 mph and diminishing toward sunset as high
pressure settles into se IA and nw IL. Highs today in the mid to
upper 70s, warmest from Springfield to Terre Haute south.

High pressure drifts se over central IL during tonight bringing
fair skies and light winds along with seasonably cool lows in the
upper 40s and lower 50s.

.LONG TERM...(Monday through Saturday)
ISSUED AT 355 AM CDT Sun Jun 2 2019

Another nice day expected on Monday with mostly sunny skies and
lighter winds with nearby high pressure moving into the Ohio river
valley by Monday afternoon. Highs Monday in the mid to upper 70s,
with areas from Springfield sw approaching 80 degrees.

Clouds to increase toward overnight Monday night and have a slight
chance of convection toward dawn Monday over far western CWA
mainly along and west of a Galesburg to Jacksonville line with
warm air advection pattern starting. Lows Monday night in the mid
to upper 50s, coolest in eastern IL closer to high pressure
ridge.

An active weather pattern will return to Illinois from Tuesday
through Saturday. SPC day3 outlook has marginal to slight risk of
severe thunderstorms from I-57 west late Tue afternoon into Tue
night. Air mass gets more unstable over west central IL by late
Tue afternoon from 21-24Z (4-7 pm Tue) while 0-6 km bulk shear is
35-40 kts. Air mass is unstable again over much of area by Wed
afternoon though bulk shear is less so could still see some strong
to possibly severe storms Wed afternoon/evening. Upper level low
over the southwest states will slowly track through the southern
Plains by Thu, and then eject into the mid MS river valley by dawn
Saturday, and over the Ohio river valley by Sunday morning. Our
CWA will mostly be in the warm sector Tue thru Wed evening, then
a surface front pushes se into central IL by dawn Thu and stays
near the area thru Sat morning, then gradually shifts south of
central IL Sat night and Sunday. Periodic chances for showers and
thunderstorms from mid week through Saturday, then dry by next
Sunday. Moderate to heavy rainfall possible at times and between
2 to 3 inches of rain forecast from Tue through Saturday and this
could aggravate land and river flooding.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 651 AM CDT Sun Jun 2 2019

VFR conditions should prevail at all sites next 24hrs, except at
BMI early this AM. Little bit of light fog at PIA and CMI, but
that should dissipate quickly this morning, so just will cover
with a TEMPO group. Then all sites should see few CU develop
around 5kft later this morning and continue through the afternoon,
followed by clear skies for this evening through overnight. BMI is
the odd one this morning. Appears a possible storm outflow,
combined with a lake boundary has made its way southwest into the
BMI TAF site. This has brought IFR cigs, vis below 3sm, and winds
out of the northeast. Believe that with the sun now up, these IFR
cigs and vis will dissipate this morning. So, will start with MVFR
vis and scattered clouds, but keep a TEMPO group going for a
couple of hours this morning. By 15z, BMI will be like the other
TAF sites. Winds at all TAF sites will become northerly this
morning with speeds over 10kts. Then winds diminish this evening
after 00-02z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...Auten
Hazardous weather outlook, Jun 2, 4:38 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
438 AM CDT Sun Jun 2 2019

ILZ027>031-037-031100-
Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
438 AM CDT Sun Jun 2 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will return for Tuesday through Saturday.
There is a slight risk that some of the storms on Tuesday could
become severe with damaging winds and large hail the main severe
weather risk.

Moderate flooding will continue along the Illinois River
from Peoria upstream, with river levels beginning a slow fall
early this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047-049-050-031100-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
438 AM CDT Sun Jun 2 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will return for Tuesday through Saturday.
There is a slight risk that some of the storms on Tuesday could
become severe with damaging winds and large hail the main severe
weather risk.

Major flooding will continue along the Illinois River from
Beardstown downstream, and will crest close to record levels
Monday through Wednesday. Moderate flooding will continue along
the lower half of the La Moine and Spoon Rivers through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042-043-048-051>053-031100-
Christian-De Witt-Logan-Macon-McLean-Menard-Sangamon-
438 AM CDT Sun Jun 2 2019

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will return for Tuesday through Saturday.
There is a slight risk that some of the storms on Tuesday could
become severe with damaging winds and large hail the main severe
weather risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061-031100-
Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion-
438 AM CDT Sun Jun 2 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will return for Tuesday through Saturday.
Some of the storms on Tuesday could be strong to severe with
damaging winds and hail the main severe weather risk. Storms on
Wednesday could also become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-031100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
438 AM CDT Sun Jun 2 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will return for Tuesday through Saturday.
At this time severe weather is not expected on Tuesday, but could
be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:01 PM CDTSevere Thunderstorm WarningILXMorgan29 min
Jun 1, 9:12 PM CDTSpecial Weather StatementILXDeWitt18 min
Jun 1, 9:51 PM CDTSpecial Weather StatementILXChampaign24 min

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.